IADVL
Indexed with PubMed and Science Citation Index (E) 
 
Users online: 9919 
     Home | Feedback | Login 
About Current Issue Archive Ahead of print Search Instructions Online Submission Subscribe What's New Contact  
  NAVIGATE Here 
    Next article
    Previous article
    Table of Contents

 RESOURCE Links
    Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
  Related articles
    Citation Manager
    Access Statistics
    Reader Comments
    Email Alert *
    Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed8569    
    Printed102    
    Emailed2    
    PDF Downloaded1269    
    Comments [Add]    
    Cited by others 1    

Recommend this journal

 

 CASE REPORT
Year : 2007  |  Volume : 73  |  Issue : 2  |  Page : 106--108

Cutaneous manifestations in renal failure patients: A case series


Skin Centre, Military Hospital, Jalandhar Cantonment, India

Correspondence Address:
S Banerjee
Consultant Dermatologist, Skin Centre, Military Hospital, Jalandhar Cantt - 144005
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0378-6323.31896

Rights and Permissions

Cutaneous involvement in renal disease is due to a host of factors ranging from metabolic disturbances to immunosuppressive drugs. Herein we report a series of six cases of renal failure with varied cutaneous manifestations ranging from infections to neoplasms due to prolonged immunosuppression. Our first case had cutaneous cryptococcosis where skin lesions gave a clue to the diagnosis of altered sensorium and underlying meningitis. The second case initially presented with florid warts and was treated successfully but later presented with an explosive recurrence of skin lesions due to malignant transformation. Our third case had basal cell carcinoma over the presternal region that was successfully treated with liquid nitrogen cryotherapy. Our fourth case had diabetic nephropathy that presented with septicemia and purpura fulminans. The last case had cutaneous manifestations of drug therapy because of heparin infusion. To conclude, cutaneous manifestations in patients with renal failure are varied and a high degree of suspicion is needed for early diagnosis and aggressive treatment to effectively combat mortality and morbidity.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 15th March '04
Published by Wolters Kluwer - Medknow